MAUDE Adverse Event Report: COVIDIEN SURGICAL SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN SURGICAL SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SPM-35-W
Medical Device Problem Codes Migration or Expulsion of Device (1395); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Emotional Changes (1831); Inflammation (1932); Pain (1994); Burning Sensation (2146); Hernia (2240); Discomfort (2330); Fibrosis (3167); Cramp(s) /Muscle Spasm(s) (4521); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an inguinal hernia.It was reported that after implant, the patient experienced mesh migration, failure of mesh, pain, discomfort, inflammation, recurrence, mental pain, disability, impairment, loss of enjoyment of life.Post-operative patient treatment included medical treatment and hernia repair with new mesh.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an inguinal hernia.It was reported that after implant, the patient experienced mesh migration, failure of mesh, fibrosis, pain, discomfort, inflammation, recurrence, mental pain, disability, impairment, loss of enjoyment of life.Post-operative patient treatment included revision surgery, and hernia repair with new mesh.
 
Additional Manufacturer Narrative
Additional information: a2, a3a, a4, b5, b7, h6 (added patient and imf code).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an inguinal hernia.It was reported that after implant, the patient experienced mesh migration, failure of mesh, fibrosis, pain, discomfort, inflammation, recurrence, mental pain, disability, impairment, loss of enjoyment of life, mesh detachment, cramping, and burning sensation.Post-operative patient treatment included revision surgery, hernia repair with new mesh, and medication.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key16613187
Report Number1219930-2023-01153
Device Sequence Number5109753
Product Code FTL
UDI-Device Identifier10884521101371
UDI-Public10884521101371
Combination Product (Y/N)N
Initial Reporter CountryMO
PMA/510(K) Number
K915526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1997
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPM-35-W
Device Catalogue NumberSPM-35-W
Device Lot NumberA7G263
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer02/19/2025
07/30/2025
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date02/24/2025
08/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexFemale
Patient Weight118 KG